A short proof of Gowers’ lower bound for the regularity lemma

Guy Moshkovitz, Asaf Shapira*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

Abstract

A celebrated result of Gowers states that for every є>0 there is a graph G such that every є-regular partition of G (in the sense of Szemerédi’s regularity lemma) has order given by a tower of exponents of height polynomial in 1/є. In this note we give a new proof of this result that uses a construction and proof of correctness that are significantly simpler and shorter.

Original languageEnglish
Pages (from-to)187-194
Number of pages8
JournalCombinatorica
Volume36
Issue number2
DOIs
StatePublished - 1 Apr 2016

Funding

FundersFunder number
Marie Curie303320
Israel Science Foundation224/11

    Keywords

    • 05D99

    Fingerprint

    Dive into the research topics of 'A short proof of Gowers’ lower bound for the regularity lemma'. Together they form a unique fingerprint.

    Cite this